Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
145 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes tic disorder while on ADHD medication in a child?

My son is 11 and going into the 6th grade....he has ADHD.....behavior and grades are better....but he has some ticks from the medication he takes...also he has expressed he wants the kids to see him for the outgoing kid he truly is...he only takes the medication during the school year, and with it almost here I find myself torn to let him start school without the medication to see how he does.....any thoughts
Fri, 9 Aug 2019
Report Abuse
General & Family Physician 's  Response
Hello,

Many people think that ADD medications cause tics or make it worse but it is still in research & there is yet no evidence of the link between ADD medications & tics.

If your child is suffering from ADHD & tics, he needs non-stimulant medications for ADHD. Every child is different so the treatment of ADHD & tics needs to be monitored finely.

You are suggested to connect with your treating doctor, get your child physically examined & treated accordingly.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Nupur K, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello this is a bit embarassing to ask but how can you stop eyebrow raising tics? It s caused me to develop forehead wrinkles and i m only 26! I...